MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED, ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED, ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number G34880
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the flexor ureteral access sheath and dilators, was used for a transurethral lithotripsy (tul) procedure and after the urinary stones were crushed with basket forceps; during the collection of the fragments a thread-like foreign object was found in the urinary tract.It is believed that the foreign object may be a part of the lumen of the product (abrasion/scraping).The device was retrieved, and the use of the device was discontinued.Another same type device was used to complete the procedure.An image of what appears to show foreign object was provided.No section of the device remained inside the patient's body.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 ¿(b)(6).H3 - device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported, the flexor ureteral access sheath and dilators, was used for a transurethral lithotripsy (tul) procedure and after the urinary stones were crushed with basket forceps; during the collection of the fragments a thread-like foreign object was found in the urinary tract.It is believed that the foreign object may be a part of the lumen of the product (abrasion/scraping).The device was retrieved, and the use of the device was discontinued.Another same type device was used to complete the procedure.An image of what appears to show foreign object was provided.No section of the device remained inside the patient's body.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), quality control (qc) procedures, as well as a visual inspection of the returned device were conducted during the investigation.A device was returned for investigation without package or label.Upon inspection there was a foreign substance on both the dilator and sheath hubs.When taking the device apart it was very difficult and there was evidence of a clear fiber like material in the sheath hub and on the body of the dilator.This same material was returned in a separate container with the device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu supplied with the device does not provide any information related to the reported issue.A clear fiber like material was observed coming out of the distal end of the sheath.The material was likely the inner lining of the sheath.It is possible that the other devices inserted through the scope peeled the liner.No information was known about other devices used in the procedure.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be conclusively established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED, ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21877664
Report Number1820334-2025-00420
Device Sequence Number20763116
Product Code FED
UDI-Device Identifier00827002348806
UDI-Public(01)00827002348806(17)271108(10)16333203X
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34880
Device Catalogue NumberFUS-107045
Device Lot Number16333203X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC/FLEXIBLE URETEROSCOPE LITHO VUE.
Patient SexUnknown